MAUDE Adverse Event Report: SIRTEX MEDICAL PTY LIMITED SIROS DELIVERY SET; System, applicator, radionuclide, manual

SIRTEX MEDICAL PTY LIMITED SIROS DELIVERY SET; System, applicator, radionuclide, manual
Model Number SIR-10300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event involved no death or serious injury to the patient and the patient received their dose.The device was returned to sirtex and the broken/cracked piece was observed.A batch record review was performed and no abnormalities were observed during the manufacture of the batch.A retrospective mdr has been filed out of an abundance of caution due to the potential for serious injury if under dosing occur due to pressure/leakage.
 
Event or Problem Description
Luer-lock connection on d line cracked and broke off.As the doctor was finishing administration of sir-spheres, the outer portion of the luer-lock of the d line connection going into the d-vial, cracked and a piece flew across the inside of the siros box.At this point, 30 ml of d5 had already been administered through the d line, and 30 ml of 50/50 through the b line.The doctor was still able to administer an additional 10-15 ml of 50/50 through the b line and contrast flowed through the progreat microcatheter without a problem.Visual inspection of d/c line was done and no clumping of particles were seen.The doctor did not feel it was safe to continue administration through the d line with fear of building up additional pressure within the system.The case was completed at this time.Preliminary survey showed less than 5% residual left of the dose and no detection of radiation leakage within the siros dome.Thoughts are either a defective/thin plastic on the luer-lock area or when the d line connections were attached, that this was possibly done too tight.System was labeled to save for return to sirtex if they would like to assess the system.

Brand Name
SIROS DELIVERY SET
Common Device Name
System, applicator, radionuclide, manual
Manufacturer (Section D)
SIRTEX MEDICAL PTY LIMITED
207 pacific highway
shop 6
st. leonards 2065
AS  2065
Manufacturer Contact
melissa sanchez
300 unicorn park
floor 2
woburn, MA 01801
MDR Report Key22873518
Report Number3005579300-2025-00013
Device Sequence Number5776137
Product Code IWJ
UDI-Device Identifier00850014612023
UDI-Public(01)00850014612023(11)230720(17)250720(10)1109079
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2025
Device Model NumberSIR-10300
Device Lot Number1109079
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Initial Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown